`a`
The Journal of Geometric Mechanics (JGM)
 

Instability criterion for periodic solutions with spatio-temporal symmetries in Hamiltonian systems
Pages: 439 - 457, Issue 4, December 2017

doi:10.3934/jgm.2017017      Abstract        References        Full text (417.0K)           Related Articles

Pietro-Luciano Buono - Faculty of Science, University of Ontario Institute of Technology, Oshawa, ONT L1H 7K4, Canada (email)
Daniel C. Offin - Department of Mathematics and Statistics, Queen's University, Kingston, ONT K7L 3N6, Canada (email)

1 V. I. Arnol'd, The Sturm theorems and symplectic geometry, (Russian)Funktsional. Anal. i Prilozhen., 19 (1985), 1-10, 95.       
2 S. V. Bolotin and D. V. Treschev, Hill's formula, Russian Math. Surveys, 65 (2010), 191-257.       
3 R. Bott, On the iteration of closed geodesics and the Sturm intersection theory, Comm. Pure Appl. Math., 9 (1956), 171-206.       
4 S. Cappell, R. Lee and E. Y. Miller, On the Maslov index, Comm. Pure Appl. Math., 47 (1994), 121-186.       
5 K.-C. Chen, Action minimizing orbits in the parallelogram four-body problem with equal masses, Arch. Ration. Mech. Anal., 158 (2001), 293-318.       
6 K.-C. Chen, Binary decompositions for the planar $N$-body problems and symmetric periodic solutions, Arch. Ration. Mech. Anal., 170 (2003), 247-276.       
7 A. Chenciner and R. Montgomery, A remarkable periodic solution of the three-body problem in the case of equal masses, Ann. of Math., 152 (2000), 881-901.       
8 A. Chenciner and A. Venturelli, Minima de l'intégrale d'action du Problème newtonien de 4 corps de masses égales dans $\mathbbR^{3}$: orbites hip-hop, Celestial Mechanics and Dynamical Astronomy, 77 (2000), 139-152.       
9 G. Contreras and R. Iturriaga, Convex Hamiltonians without conjugate points, Ergodic Theory Dynam. Systems, 19 (1999), 901-952.       
10 J. J. Duistermaat, On the Morse index in variational calculus, Adv. Math., 21 (1976), 173-195.       
11 D. Ferrario and S. Terracini, On the existence of collisionless equivariant minimizers for the classical $n$-body problem, Inv. Math., 155 (2004), 305-362.       
12 M. Golubitsky, I. Stewart and D. G. Schaeffer, Singularities and Groups in Bifurcation Theory, Vol. II, Applied Mathematical Sciences, 69, Springer-Verlag, New-York, 1988.       
13 P. Hartman, Ordinary Differential Equations, Birkhäuser, Boston, 1982.       
14 X. Hu and S. Sun, Index and stability of symmetric periodic orbits in Hamiltonian systems with application to figure-eight orbit, Commun. Math. Phys., 290 (2009), 737-777.       
15 M. Lewis, D. Offin, P.-L. Buono and M. Kovacic, Instability of the periodic Hip-Hop orbit in the 2N-body problem with equal masses, Discrete and Continuous Dynamical Systems - A, 33 (2013), 1137-1155.       
16 J. E. Marsden, Lectures on Mechanics, LMS Lecture Note Series, 174, Cambridge University Press, Cambridge, 1992.       
17 M. Morse, The Calculus of Variations in the Large, American Mathematical Society Colloquium Publications, 18 American Mathematical Society, Providence, 1996.       
18 D. Offin, A spectral theorem for reversible second order equations with periodic coefficients, Differential and Integral Equations, 5 (1992), 615-629.       
19 D. Offin, Hyperbolic minimizing geodesics, Trans. AMS, 352 (2000), 3323-3338.       
20 D. Offin and H. Cabral, Hyperbolic symmetric periodic orbits in the isosceles three-body problem, Disc. Cont. Dyn. Syst. Ser. S, 2 (2009), 379-392.       
21 G. E. Roberts, Linear stability analysis of the figure-eight orbit in the three-body problem, Ergodic Theory Dynam. Systems, 27 (2007), 1947-1963.       

Go to top